Copyright 2014 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.
A 53-year-old gay man undergoing treatment for multiple sclerosis had received 2 doses of rituximab, with the last being 3 weeks prior to being hospitalized for worsening lower extremity weakness. He received high-dose intravenous methylprednisolone when he entered the hospital. One week before admission, he noticed tender skin eruptions adjacent to the anus and on the left shin. His physician had prescribed a combination cream of betamethasone diproprionate and clotrimazole for these lesions. The patient reported no fevers or chills. He had no history of eczema and had not used any special wipes or cleansing agents in the perianal area. He was not aware of any lower leg injury but did note that the shin rash had started as a “bump” that developed a central scab. He did not recall having skin lesions of this type previously.
Gunawardane ND, Laumann A. An Immunocompromised Patient With Recent-Onset Skin Lesions. JAMA. 2014;311(9):957-958. doi:10.1001/jama.2013.284992